Share this:
hamilton1995
@hamilton1995

Posts: 1
Joined: Jan 29, 2019

Birth Control

Posted by @hamilton1995, Mon, Jan 28 11:15pm

I recently started birth control. I started the pill on a Sunday, however, I got my period two days later on Tuesday. I don’t think I will be on my period during the placebo pills now because of this. Will this decrease the pills effectiveness or should I be worried?

REPLY

Hi, @hamilton1995 – it's definitely important to be sure that birth control pills are working as planned, so makes sense to ask some questions if things are going differently than what you'd expected with getting your period two days in to your starting the pills.

Here is some general Mayo Clinic information on combination birth control pills that may be useful https://www.mayoclinic.org/tests-procedures/combination-birth-control-pills/about/pac-20385282

I'd like to introduce you to @travelgirl @contentandwell @sandytoes14 @lioness who may have some input on your situation.

Have you had the chance to check the pamphlet that came with your birth control pills to see if it covers the scenario you have described, @hamilton1995, or send a secure message to your doctor to inquire?

@lisalucier @hamilton1995 I have not been on birth control pills in the last almost-50 years but I would think that two days in they are not that effective yet. I do remember when I first went on them I was alarmed because I did not menstruate. I thought for sure I had gotten pregnant but not menstruating just happens with some women.
JK

@hamilton1995 I can tell you my experience with birth control pills was short lived.

When I first starting taking them, they seemed to be OK. However, after I had my first baby a few years later. That is when I had issues taking the pills.

I would bleed for 28 days and not for 5. This went on for 4 months. The Dr said to keep taking them it will eventually go back to normal. After the 5th month I quit taking them. Something just didn't seem right, so I felt it was best not put my body through that. Plus bleeding for 28 days straight was not fun, and it wasn't a light bleed either.

You need to talk with you Dr and see if this is really right for you? Seek out other birth control options possibly. I ended using a Diaphragm. That seemed to work as my best option.

I wish you best..
Jackie

@travelgirl

@hamilton1995 I can tell you my experience with birth control pills was short lived.

When I first starting taking them, they seemed to be OK. However, after I had my first baby a few years later. That is when I had issues taking the pills.

I would bleed for 28 days and not for 5. This went on for 4 months. The Dr said to keep taking them it will eventually go back to normal. After the 5th month I quit taking them. Something just didn't seem right, so I felt it was best not put my body through that. Plus bleeding for 28 days straight was not fun, and it wasn't a light bleed either.

You need to talk with you Dr and see if this is really right for you? Seek out other birth control options possibly. I ended using a Diaphragm. That seemed to work as my best option.

I wish you best..
Jackie

Jump to this post

@hamilton1995 I was never on birth control pills as Dr told me since I had a hard time conceiving anyway After my son was born I never worried about it Dr knew .But as a nurse I remember when they first came out there was some bad side effects to women who where hospitalized that was in the 60,a so they have improved them but with what you are saying I would see a different Dr. Your right it doesn't seem right

Please login or register to post a reply.